Alert archive / Kentucky / Tornado Warnings in 1999
Tornado Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Aug 19, 1999, 2:45 PM EDT for Rowan County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1999, 2:45 PM EDT (18:45 UTC)
- Expired
- Aug 19, 1999, 3:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Rowan County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 191846 TORJKL KYC205-191915- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON KY 245 PM EDT THU AUG 19 1999 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN ROWAN COUNTY IN KENTUCKY * UNTIL 315 PM EDT * AT 245 PM EDT...RADAR INDICATED A TORNADO 3 MILES SOUTHEAST OF FARMERS...OR ABOUT 6 MILES SOUTHWEST OF MOREHEAD...MOVING EAST AT 40 MPH. * THE TORNADO WILL BE NEAR... ELLIOTTVILLE AT 300 PM EDT FARLEY AT 305 PM EDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. RAB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Aug 19, 2:30 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 19, 2:30 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 230 PM EDT THU AUG 19 1999 DISCUSSION DELAYED DUE TO SEVERE WEATHER. .JKL...NONE. RAB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:55 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 35 min |
| Aug 19, 2:26 PM EDT | Severe Thunderstorm Warning | JKL | Morgan, Rowan | 64 min |
| Aug 19, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 25 min |
| Aug 19, 4:29 PM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 46 min |
| Aug 19, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 36 min |
| Aug 19, 5:19 PM EDT | Severe Thunderstorm Warning | JKL | Owsley | 31 min |
| Aug 19, 5:58 PM EDT | Severe Thunderstorm Warning | JKL | Perry | 47 min |
| Aug 19, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Knott | 43 min |
| Aug 19, 6:54 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 36 min |
| Aug 19, 7:09 PM EDT | Severe Thunderstorm Warning | JKL | Letcher | 21 min |
| Aug 19, 7:43 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 47 min |
Nearby
Tornado Warnings in Kentucky, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.